Hail, Santa Fe
- When
- May 31, 1:52 PM MST
- Where
- Santa Fe County, 1 mi N of Lamy
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.500, -105.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 1:02 PM MST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 202 PM MDT SAT MAY 31 2003 CONTINUED THUNDERSTORM CHANCES MAIN FOCUS...FOLLOWED BY TEMPS. MORNING ANALYSIS SHOWED UPPER LEVEL LOW TO OUR SW WITH -9 TO -11C H5 TEMPERATURES OVERHEAD. COLD FRONT THAT SLIPPED INTO AREA LAST NIGHT HAS INCREASED LOW LEVEL MOISTURE IN THE EAST. ALTHOUGH HEATING IS NOT AS INTENSE AS YESTERDAY...OVERALL INSTABILITY IS GREATER THUS MORE WIDESPREAD COVERAGE HAS INITIATED AND SHOULD CONTINUE TONIGHT MOST AREAS. GOES DERIVED SOUNDING FIELDS INDICATING CAPES OF 2-3 KJ/KG. INSTANCES OF LARGE HAIL ARE POSSIBLE IN THE CTNRL MTN CHAIN AND ERN PLAINS. ALTHOUGH PLAINS ARE QUIET AT THIS TIME...VSBL SAT SHOWS CU FIELD IN AREA OF RELATIVELY BEST HEATING EAST OF KROW. WITH LIGHT STEERING WINDS AND AMPLE MOISTURE...SOME AREAS COULD SEE ENOUGH RAIN/RUNOFF FOR LOCALIZED FLOODING. SUSPECT THE SANGRES ARE BEST CANDIDATES SINCE THERE HAVE HAVE TSTMS THERE ALMOST EVERY DAY FOR A WEEK. DO NOT THINK THREAT WIDESPREAD ENOUGH FOR A WATCH...BUT THIS COULD CHANGE EARLY NEXT WEEK AS PATTERN OF FRONTS BACKING AGAINST THE CNTRL MTN CHAIN AND BRINGING IN LOW LVL MSTR CONTINUES. BY MIDWEEK...NW FLOW INCREASES AS WILL INDIVIDUAL STORM MOVEMENT. TEMPERATURES PROBLEMATIC IN THE EAST DUE TO TIMING OF SERIES OF FRONTS TO IMPACT AREA...POSSIBLE CONVECTIVE CLOUD DEBRIS AND DEGREE OF UPSLOPE CLOUDINESS GENERATED. HAVE TRIED TO VARY NORTHEAST LOCATIONS THE MOST FROM DAY TO DAY TO REFLECT UP/DOWN SLOPE OSCILLATION. AT THIS JUNCTURE...12Z GFS SHOWS FRONTS REACHING CWFA AGAIN SUNDAY NIGHT AND EARLY WEDNESDAY WITH A MORE SIGNIFICANT FRONT ON THURSDAY. IN GENERAL...WEST IS ONLY SLGTLY INFLUENCED...BUT AS ALWAYS POSSIBLE INCURSION OF AIRMASS THROUGH CNTRL MTN CHAIN CANYONS WILL HAVE TO BE MONITORED. AS MENTIONED BY PRVS FCSTR... SMALL THREAT OF EAST CANYON WINDS TNGT...BUT NOT LIKELY AS WINDS OVER PLAINS BEGIN TO PICK UP A SRLY COMPONENT. HWVR...CONVECTIVE OUTFLOWS LATER THIS EVENING COULD STILL GENERATE A WWD PUSH THROUGH THE CANYONS. PRELIMINARY NUMBERS... FARMINGTON................ 058/091 055/092 054 19211 GALLUP.................... 052/089 045/091 044 19311 GRANTS.................... 048/087 044/089 043 19411 GLENWOOD.................. 055/091 051/093 052 19311 CHAMA..................... 045/081 043/082 042 19322 LOS ALAMOS................ 053/084 052/084 052 19311 RED RIVER................. 041/071 040/070 039 19422 TAOS...................... 046/079 045/078 044 19422 SANTA FE.................. 051/083 050/083 050 19411 SANTA FE AIRPORT.......... 053/087 052/087 052 19411 ESPANOLA.................. 054/088 053/088 053 19311 ALBUQUERQUE HEIGHTS....... 060/091 060/092 060 19311 ALBUQUERQUE VALLEY........ 056/094 056/095 055 19311 ALBUQUERQUE FOOTHILLS..... 055/086 055/087 055 19311 ALBUQUERQUE WEST MESA..... 059/092 058/093 058 19311 SOCORRO................... 060/094 059/097 057 19211 SANDIAPARK/CEDAR CREST... 049/079 049/079 048 19311 MORIARTY/ESTANCIA......... 050/085 050/085 049 19322 CARRIZOZO................. 059/093 060/094 057 19200 RUIDOSO................... 051/085 054/085 049 19211 RATON..................... 049/080 049/075 048 19422 LAS VEGAS................. 048/080 047/077 050 19422 ROY....................... 050/082 049/076 048 19422 CLAYTON................... 056/082 055/074 052 19322 SANTA ROSA................ 057/090 057/086 056 19411 TUCUMCARI................. 060/087 060/082 058 19311 FORT SUMNER............... 057/093 062/089 059 19211 CLOVIS.................... 059/089 061/085 057 19311 PORTALES.................. 059/091 062/088 058 19211 ROSWELL................... 063/097 064/094 062 19200 .ABQ...NONE. DROZD
NMZ001>021-026-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT SAT MAY 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING ACROSS THE EASTERN PLAINS OF NEW MEXICO AND ALONG THE SANGRE DE CRISTO MOUNTAINS. LARGE HAIL WILL BE THE MAIN THREAT FROM STORMS THAT FORM NEAR A FRONTAL BOUNDARY DRAPED ACROSS EASTERN NEW MEXICO. IN ADDITION...SLOW MOVING THUNDERSTORMS FUELED BY ADEQUATE ATMOSPHERIC MOISTURE COULD LEAD TO AREAS OF HEAVY RAINFALL AND SIGNIFICANT RUNOFF ACROSS PARTS OF THE SANGRE DE CRISTO MOUNTAINS...ESPECIALLY IN AREAS WHERE WILDFIRES HAVE RECENTLY OCCURRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY MATERIALIZE FOR NORTHEAST NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. MONITOR THE LATEST FORECAST PRODUCTS FOR ANY UPDATES TO THIS POTENTIALITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS A POSSIBILITY THIS AFTERNOON AND EVENING ACROSS EASTERN NEW MEXICO AND SUNDAY AND MONDAY AFTERNOON AND EVENING FOR NORTHEAST NEW MEXICO. KD
The Albuquerque radar (KABX), 94 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355640.